Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 5, 2016, 3:37 PM EDT for Adams County, Cumberland County, York County, Pennsylvania. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 3:37 PM EDT (19:37 UTC)
- Expired
- Jun 5, 2016, 4:45 PM EDT
- In force
- 68 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, PA, Cumberland County, PA, York County, PA
The radar
The Sterling radar (KLWX), 125 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:00 PM EDT | TSTM WND DMG | York, PA | LARGE TREE LIMBS AND BRANCHES DOWN. MULTIPLE TREES DOWN ALONG EMIG MILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 3:12 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
338
WUUS51 KCTP 051937
SVRCTP
PAC001-041-133-052045-
/O.NEW.KCTP.SV.W.0006.160605T1937Z-160605T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 445 PM EDT
* AT 336 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BOILING SPRINGS TO NEAR ASPERS TO NEAR HAMPTON
TO NEAR EMMITSBURG...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WEIGELSTOWN...YORK...NEW CUMBERLAND...PARKVILLE...RED LION...
MECHANICSBURG...DALLASTOWN...LOWER ALLEN...CAMP HILL...SPRY...
HANOVER...GETTYSBURG...LEMOYNE...LAKE HERITAGE...JACOBUS...
VALLEY GREEN...SHILOH...BONNEAUVILLE...LITTLESTOWN AND YORKANA.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 232 TO 245.
INTERSTATE 83 FROM MILE MARKERS 0 TO 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3991 7722 3999 7730 4019 7712 4026 7691
4015 7674 4006 7666 4002 7652 3996 7648
3993 7643 3972 7627 3972 7742
TIME...MOT...LOC 1936Z 260DEG 30KT 4014 7709 4001 7722 3993 7715 3975
7733
HAIL...<.75IN
WIND...60MPH
$$
LA CORTE3 follow-up statements
600
WWUS51 KCTP 051953
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
353 PM EDT SUN JUN 5 2016
PAC041-052002-
/O.CAN.KCTP.SV.W.0006.000000T0000Z-160605T2045Z/
CUMBERLAND PA-
353 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3994 7697 4003 7705 4017 7695 4017 7691
4020 7693 4022 7690 4021 7687 4022 7685
4017 7676 4013 7674 4006 7666 4002 7652
3996 7648 3992 7642 3973 7627 3972 7716
TIME...MOT...LOC 1952Z 261DEG 42KT 4022 7684 4004 7697 3996 7688 3974
7706
$$
PAC001-133-052045-
/O.CON.KCTP.SV.W.0006.000000T0000Z-160605T2045Z/
ADAMS PA-YORK PA-
353 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN ADAMS AND YORK COUNTIES...
AT 352 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STEELTON TO NEAR LAKE MEADE TO NEAR YORK AIRPORT TO
LITTLESTOWN...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEIGELSTOWN...YORK...PARKVILLE...RED LION...DALLASTOWN...SPRY...
HANOVER...LOWER ALLEN...JACOBUS...VALLEY GREEN...SHILOH...
LITTLESTOWN...YORKANA...WRIGHTSVILLE...MCSHERRYSTOWN...SIDDONSBURG...
PENNVILLE...HALLAM...GLEN ROCK AND YORK AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3994 7697 4003 7705 4017 7695 4017 7691
4020 7693 4022 7690 4021 7687 4022 7685
4017 7676 4013 7674 4006 7666 4002 7652
3996 7648 3992 7642 3973 7627 3972 7716
TIME...MOT...LOC 1952Z 261DEG 42KT 4022 7684 4004 7697 3996 7688 3974
7706
HAIL...<.75IN
WIND...60MPH
$$
LA CORTE545
WWUS51 KCTP 052001
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
401 PM EDT SUN JUN 5 2016
PAC001-052010-
/O.CAN.KCTP.SV.W.0006.000000T0000Z-160605T2045Z/
ADAMS PA-
401 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3980 7700 3995 7688 4003 7697 4021 7684
4017 7676 4013 7674 4006 7666 4002 7652
3996 7648 3992 7642 3981 7633 3973 7640
3972 7700
TIME...MOT...LOC 2000Z 260DEG 30KT 4023 7676 4005 7689 3997 7680 3975
7698
$$
PAC133-052045-
/O.CON.KCTP.SV.W.0006.000000T0000Z-160605T2045Z/
YORK PA-
401 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR YORK COUNTY...
AT 400 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIGHSPIRE TO NEAR DOVER TO SHILOH TO NEAR PENNVILLE...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEIGELSTOWN...YORK...PARKVILLE...RED LION...DALLASTOWN...SPRY...
HANOVER...JACOBUS...VALLEY GREEN...SHILOH...YORKANA...WRIGHTSVILLE...
PENNVILLE...HALLAM...GLEN ROCK...YORK AIRPORT...WINDSOR...
MANCHESTER...SHREWSBURY AND YORKLYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3980 7700 3995 7688 4003 7697 4021 7684
4017 7676 4013 7674 4006 7666 4002 7652
3996 7648 3992 7642 3981 7633 3973 7640
3972 7700
TIME...MOT...LOC 2000Z 260DEG 30KT 4023 7676 4005 7689 3997 7680 3975
7698
HAIL...<.75IN
WIND...60MPH
$$
LA CORTE717
WWUS51 KCTP 052032
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
432 PM EDT SUN JUN 5 2016
PAC133-052045-
/O.CON.KCTP.SV.W.0006.000000T0000Z-160605T2045Z/
YORK PA-
432 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN YORK COUNTY...
AT 431 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COLUMBIA TO NEAR SAFE HARBOR TO NEAR STEWARTSTOWN...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STEWARTSTOWN...WRIGHTSVILLE...CROSS ROADS...SUNNYBURN...BROGUE...
AIRVILLE...EAST PROSPECT...FAWN GROVE...
FELTON AND SUSQUEHANNA TRAILS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE IN AND AROUND
THE CITY OF YORK. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
STATE COLLEGE PA.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3973 7663 3992 7652 4003 7654 4002 7652
3996 7648 3992 7642 3981 7633 3973 7640
TIME...MOT...LOC 2031Z 274DEG 36KT 4002 7646 3992 7644 3972 7656
HAIL...<.75IN
WIND...60MPH
$$
LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:18 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 5, 3:18 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service State College PA 318 PM EDT SUN JUN 5 2016 .SYNOPSIS... A cold front moving east through the Ohio Valley will push a plume of deep moisture northward into into the state today as a warm front also lifts north across the region. Numerous showers and thunderstorms...some severe...will move across the state during the reminder of the afternoon and early evening hours. Warm...mainly dry...and much less humid air will move in for Monday. Another cold front will move southeast from the Great Lakes on Tuesday bringing another round of unsettled conditions for Tuesday into early Wednesday. Cooler and mainly dry weather will follow for later in the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... *Scattered to numerous severe thunderstorms remain possible over the eastern 1/2 of Pennsylvania today. *Will need to watch Nwrn PA for psbls severe storms later this aftn and early evening as secondary line develops Severe Thundestorm Watch #236 now in effect for Lower Susq River Valley until 10 PM EDT. A shortwave trough moving up the Ohio River Valley this morning will assume a negative tilt as it moves northeastward across the Mid Atlantic region this afternoon/early evening. At the surface, low pressure will deepen to below 1000mb lifting northward across the lower Great Lakes into southern Ontario. A SW-NE plume of deep tropical moisture with PWATS of 1.5-2 inches will reside across much of the forecast area through today...as one or more mid-upper level jetlets cross the state. Enhanced upper level divergence in the favorable L.E. and R.E. regions of the jet maxes after 15z will team up with peak heating and instability...along with a A wind shift line/surface trough (that will extend southward from the low and move across central PA during the afternoon and evening hours today)...helping to focus one or more bkn lines of strong to severe tsra. The clouds/precipitation early today still could be a limiting factor for severe wx. Assuming this does not occur and boundary layer destabilization can be realized, rapidly strengthening vertical wind shear profiles and increasing speed shear aloft are favorable for organized severe storm clusters including a few supercells. The main emphasis is that scattered to numerous severe thunderstorms are possible across portions of central and southeast PA Sunday afternoon and evening with hail, damaging winds and a few tornadoes possible. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... latest radar imagery shows narrow line of intense rainfall stretched ne to sw acros central pa along leading edge of area of moderate to heavy rain...preceding approaching cold front/upper trof. visible satellite imagery and sfc obs continue to show sig cloud cover in warm sector ahead of ongoing pcpn. clouds are limiting sfc warming which in turn is likely prevnting further intensification of current cells and formation of new convection within the warm sector. spc has recently issued swomcd for sern pa and swd into nova...but yet to be seen if severe convection will be able to pop. The primary llj...larger scale forcing and the sfc trough pushes quickly east of the susq valley by dusk...leaving just isolated showers and some clearing across the CWA. A trailing and weakening cold front will push across western and central PA during the evening hours...then through the Susq Valley later tonight...bringing the chc for a few more showers within an axis of still moderately high pwats of 1.25 to 1.5 inches. Well after midnight...expect partial clearing and showers should greatly decrease in coverage with cooler and drier air advecting into the commonwealth and PWATS decreasing by approx 0.50 of an inch. Low temps at sunrise Monday should be in the mid 50s to mid 60s (or about 8 deg lower than those early Sunday). Weak surface ridging across the region monday will provide some morning sunshine with sw flow at the surface and aloft. cooling mid and upper levels in the afternoon and the approach of a weak cfront will spark some scattered showers and even a few isolated low-topped tsra across the wrn mtns. Locations SE of the allegheny front should see at most a few isolated showers after 18z monday. high temps Monday will be near to slightly above normal...but with much more comfortable dewpoints in the 50s. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... *Cooler and unsettled pattern for tuesday and Wednesday June 7-8th *Improving conditions with gradual warming trend likely by next weekend By early in the upcoming week, broad cyclonic flow beneath an anomalous eastern U.S. trough will keep an unsettled pattern in place into the middle of next week. Multiple pieces of energy embedded within the mean trough aloft may generate one or more periods of showers and possible afternoon thunderstorms - given strong diurnal component and relatively cool air aloft. High pressure builds into the area during the second half of next week likely bringing improving conditions. Additional pieces of energy aloft may bring more chances of showers late in the week. Near- to- below normal temperatures during the first half of next should gradually trend warmer by next weekend. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... latest radar imagery shows narrow line of intense rainfall stretched ne to sw across central pa along leading edge of area of moderate to heavy rain...preceding approaching cold front/upper trof. visible satellite imagery and sfc obs continue to show sig cloud cover in warm sector ahead of ongoing pcpn. clouds are limiting sfc warming which in turn is likely prevnting further intensification of current cells and formation of new convection within the warm sector. widespread mvfr with embedded ifr accompany the line of rain. elsewhere vfr conds are expected. By 00Z Mon most of the storms will be off to the east of the terminals. Expect another round of IFR cigs and vsbys at all terminals overnight into Monday morning, especially in areas that received precipitation. OUTLOOK... Mon-Wed...VFR with ocnl MVFR with scattered showers/isold PM tstms. Thu-Fri...VFR/No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Gartner NEAR TERM...DeVoir/Gartner SHORT TERM...Lambert/Gartner LONG TERM...Lambert/Gartner AVIATION...Ceru/Gartner
Hazardous weather outlook, Jun 5, 3:19 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 319 PM EDT SUN JUN 5 2016 PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046- 061930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 319 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-063>066-061930- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 319 PM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORM WATCH 236 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-049>053-056-061930- JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- 319 PM EDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 5, 2:35 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT SUN JUN 5 2016
PAZ049-050-052-051900-
UNION PA-SNYDER PA-NORTHUMBERLAND PA-
235 PM EDT SUN JUN 5 2016
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SNYDER...UNION...AND
NORTHUMBERLAND COUNTIES UNTIL 300 PM EDT...
AT 234 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM PENNS CREEK TO NEAR MOUNT PLEASANT MILLS.
MOVEMENT WAS EAST AT 55 MPH. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE.
STRONG THUNDERSTORMS WILL BE NEAR...
PORT TREVORTON...WINFIELD AND KRATZERVILLE AROUND 245 PM EDT.
NORTHUMBERLAND...SUNBURY AND SHAMOKIN DAM AROUND 250 PM EDT.
REBUCK AROUND 255 PM EDT.
TREVORTON...RIVERSIDE AND STONINGTON AROUND 300 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HERNDON...SEVEN
POINTS...FREEBURG...NEW BERLIN AND SNYDERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4067 7668 4069 7712 4090 7710 4097 7666
4096 7665
TIME...MOT...LOC 1834Z 263DEG 46KT 4087 7706 4071 7707
DANGELOSpecial weather statement, Jun 5, 2:50 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT SUN JUN 5 2016 PAZ036-063-064-051915- CUMBERLAND PA-ADAMS PA-FRANKLIN PA- 250 PM EDT SUN JUN 5 2016 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...FRANKLIN...AND CUMBERLAND COUNTIES UNTIL 315 PM EDT... AT 249 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SHIPPENSBURG TO NEAR CLAYLICK. MOVEMENT WAS EAST AT 40 MPH. VERY HEAVY RAIN AND WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... CHAMBERSBURG...WAYNESBORO...SHIPPENSBURG...GREENCASTLE... MOUNT HOLLY SPRINGS...FAYETTEVILLE...WALNUT BOTTOM...WAYNE HEIGHTS... BOILING SPRINGS...PINE GROVE FURNACE...ROUZERVILLE...GUILFORD... CLAYLICK...MARION...SCOTLAND...MONT ALTO...CASHTOWN...IDAVILLE... UPTON AND ARENDTSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3972 7795 4006 7759 4022 7697 3972 7752 TIME...MOT...LOC 1849Z 255DEG 29KT 4003 7757 3973 7789 LA CORTE
Special weather statement, Jun 5, 3:10 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 PM EDT SUN JUN 5 2016
PAZ042-051>053-056>059-052000-
DAUPHIN PA-MONTOUR PA-SULLIVAN PA-COLUMBIA PA-SCHUYLKILL PA-
LEBANON PA-NORTHUMBERLAND PA-PERRY PA-
310 PM EDT SUN JUN 5 2016
...THUNDERSTORMS WITH DTRONG WIND GUSTS WILL MOVE THROUGH EAST-
CENTRAL PENNSYLVANIA UNTIL 400 PM EDT...
AT 307 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR BIGGERTOWN TO FERNDALE TO WERTZVILLE.
MOVEMENT WAS EAST AT 50 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED.
STRONG THUNDERSTORMS WILL BE NEAR...
JAMISON CITY...KNOEBELS GROVE AND CENTRAL AROUND 315 PM EDT.
NUMIDIA...ARISTES AND MAINVILLE AROUND 325 PM EDT.
DEHART DAM...SHUMANS AND PENN NATIONAL RACE COURSE NEAR 330 PM EDT.
FORT INDIANTOWN GAP AND BRANDONVILLE AROUND 335 PM EDT.
NUREMBURG...ONEIDA AND SHEPPTON AROUND 340 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4064 7599 4057 7602 4049 7644 4046 7638
4031 7698 4030 7710 4078 7667 4120 7655
4127 7645 4129 7652 4132 7651 4141 7627
4120 7632 4113 7628 4114 7623 4095 7621
4090 7603 4091 7600 4073 7576
TIME...MOT...LOC 1907Z 248DEG 43KT 4128 7646 4081 7661 4033 7705
DANGELOSpecial weather statement, Jun 5, 3:11 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT SUN JUN 5 2016
PAZ042-051>053-056>059-052000-
DAUPHIN PA-MONTOUR PA-SULLIVAN PA-COLUMBIA PA-SCHUYLKILL PA-
LEBANON PA-NORTHUMBERLAND PA-PERRY PA-
311 PM EDT SUN JUN 5 2016
...THUNDERSTORMS WITH STRONG WIND GUSTS WILL MOVE THROUGH EAST-
CENTRAL PENNSYLVANIA UNTIL 400 PM EDT...
AT 307 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR BIGGERTOWN TO FERNDALE TO WERTZVILLE.
MOVEMENT WAS EAST AT 50 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED.
STRONG THUNDERSTORMS WILL BE NEAR...
JAMISON CITY...KNOEBELS GROVE AND CENTRAL AROUND 315 PM EDT.
NUMIDIA...ARISTES AND MAINVILLE AROUND 325 PM EDT.
DEHART DAM...SHUMANS AND PENN NATIONAL RACE COURSE NEAR 330 PM EDT.
FORT INDIANTOWN GAP AND BRANDONVILLE AROUND 335 PM EDT.
NUREMBURG...ONEIDA AND SHEPPTON AROUND 340 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4064 7599 4057 7602 4049 7644 4046 7638
4031 7698 4030 7710 4078 7667 4120 7655
4127 7645 4129 7652 4132 7651 4141 7627
4120 7632 4113 7628 4114 7623 4095 7621
4090 7603 4091 7600 4073 7576
TIME...MOT...LOC 1907Z 248DEG 43KT 4128 7646 4081 7661 4033 7705
DANGELOSpecial weather statement, Jun 5, 3:19 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 319 PM EDT SUN JUN 5 2016 PAZ036-057-063>065-051945- DAUPHIN PA-CUMBERLAND PA-ADAMS PA-YORK PA-FRANKLIN PA- 319 PM EDT SUN JUN 5 2016 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...FRANKLIN... YORK...CUMBERLAND...AND DAUPHIN COUNTIES UNTIL 345 PM EDT... AT 318 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PINE GROVE FURNACE TO WAYNESBORO. MOVEMENT WAS EAST AT 40 MPH. VERY HEAVY RAIN AND WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... MIDDLETOWN...WAYNESBORO...GETTYSBURG...LAKE HERITAGE... VALLEY GREEN...WAYNE HEIGHTS...BONNEAUVILLE...LITTLESTOWN... ROUZERVILLE...MCSHERRYSTOWN...SIDDONSBURG...HAMPTON...LAKE MEADE... CASHTOWN...ORRTANNA...MOUNT HOLLY SPRINGS...EAST BERLIN...DOVER... PINE GROVE FURNACE AND DILLSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4013 7730 4023 7665 3972 7708 3972 7764 TIME...MOT...LOC 1918Z 265DEG 31KT 4008 7729 3974 7757 LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:41 PM EDT | Special Weather Statement | CTP | Fulton | 49 min |
| Jun 5, 2:35 PM EDT | Special Weather Statement | CTP | Northumberland, Snyder | 25 min |
| Jun 5, 2:50 PM EDT | Special Weather Statement | CTP | Franklin | 25 min |
| Jun 5, 3:10 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Schuylkill | 50 min |
| Jun 5, 3:11 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Schuylkill | 49 min |
| Jun 5, 3:19 PM EDT | Special Weather Statement | CTP | Adams | 26 min |
| Jun 5, 3:57 PM EDT | Special Weather Statement | CTP | Lebanon | 33 min |
| Jun 5, 4:09 PM EDT | Special Weather Statement | CTP | Warren | 51 min |
| Jun 5, 4:19 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 26 min |
| Jun 5, 4:27 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 33 min |
| Jun 5, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 32 min |
| Jun 5, 4:54 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter, Warren | 66 min |
| Jun 5, 5:45 PM EDT | Special Weather Statement | CTP | Elk | 45 min |
| Jun 5, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 49 min |
| Jun 5, 6:00 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean | 30 min |
| Jun 5, 6:28 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk | 62 min |
| Jun 5, 6:37 PM EDT | Special Weather Statement | CTP | Tioga | 38 min |
| Jun 5, 6:54 PM EDT | Special Weather Statement | CTP | Clinton | 21 min |
| Jun 5, 7:13 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 17 min |
| Jun 5, 7:30 PM EDT | Special Weather Statement | CTP | Clearfield | 30 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.